MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. HEARTSPAN TRANSSEPTAL NEEDLE; TRANSSEPTAL TROCAR

MERIT MEDICAL SYSTEMS INC. HEARTSPAN TRANSSEPTAL NEEDLE; TRANSSEPTAL TROCAR
Catalog Number FND-020-01/B
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Perforation (2001)
Date of Event 02/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during an a-fib procedure, while under general anesthesia, during the mapping phase, the anesthesiologists noticed a depreciation of the vital parameters, such as blood pressure drop.The transesophageal echo showed fluid in the pericardium, thus a pericardiocentesis was performed for draining the blood.As the fluid drained, it was concluded that open chest surgery was needed for the bleeding to be stopped.The patient was transferred to the or and the surgeons found a perforation in the left atrial appendage (laa).The patient was transferred to the icu post-op.No additional patient consequence to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
HEARTSPAN TRANSSEPTAL NEEDLE
Common Device Name
TRANSSEPTAL TROCAR
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston TX 77047
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key13656743
Report Number3010665433-2022-00020
Device Sequence Number5046241
Product Code DRC
UDI-Device Identifier00884450489437
UDI-Public884450489437
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2024
Device Catalogue NumberFND-020-01/B
Device Lot NumberE2205473
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown